Funnel Cloud, Mercer
- When
- July 10, 12:24 PM EST
- Where
- Mercer County, 2 mi E of Sharon
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Public reported a funnel cloud.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 10:51 AM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1151 AM EDT MON JUL 10 2006 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... ZONE UPDATE DUE TO ISSUANCE OF SVR TSTM WATCH 590 UNTIL 6PM THIS AFTERNOON FOR THE NORTHERN TWO THIRDS OF OUR CWA. INCREASED POPS AND ADDED SEVERE TO GRIDS...OTHERWISE REST UNCHANGED. && .PREVIOUS DISCUSSION... (ISSUED 315 AM EDT MON JUL 10 2006) SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... COLD FRONT PUSHING ACROSS THE OHIO VALLEY TODAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE DISTRICT. AS THE FRONT STALLS ACROSS PA TONIGHT A WAVE MOVING UP THE FRONT WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN THE DISTRICT FOR TONIGHT THROUGH TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH SUNDAY)... A WEAK FRONTAL SYSTEM MOVING SLOWLY ACROSS THE DISTRICT WEDNESDAY INTO THURSDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRY WEATHER FOR FRIDAY NIGHT THROUGH SUNDAY WITH SEASONABLE TEMPERATURES. AVIATION... SPREADS GENERALLY 3-6 DEG SO HAVE INCLUDED SOME FOG FOR THE MORNING HOURS WITH ONLY SOME SCT MID DECK TO HOLD OFF RADIATIONAL COOLING. TIMING OF LINE OF CONVECTION IN SE MICH COULD BRING IN SOME TRW TOWARD MID MORNING IN NW TIER TERMINALS WITH MID DAY FURTHER SOUTH AS WEAK FRONT MOVES TOWARD THE AREA. SOME DECREASE IN CONVECTION IN THE EVENING HOURS WITH LOSS OF HEATING. SFC WNDS SOUTHWEST 5 TO 10 KTS AND GUSTY IN TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT MON JUL 10 2006 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-110900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS WILL BE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. MDZ001-WVZ012-021>023-041-110900- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 AM EDT MON JUL 10 2006 PAZ007-008-101630- MERCER PA-VENANGO PA- 1137 AM EDT MON JUL 10 2006 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES... AT 1135 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 21 MILES WEST OF MAURICE K GODDARD STATE PARK...OR ABOUT 17 MILES NORTHWEST OF FREDONIA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MAURICE K GODDARD STATE PARK...OIL CITY...OIL CREEK STATE PARK... POLK...SENECA...STONEBORO AND SUGARCREEK THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1217 PM EDT MON JUL 10 2006 PAZ008-009-101815- FOREST PA-VENANGO PA- 1217 PM EDT MON JUL 10 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND FOREST... AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF OIL CREEK STATE PARK...OR ABOUT 12 MILES NORTHWEST OF SUGARCREEK...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...KELLETTVILLE...LYNCH...OIL CREEK STATE PARK... TIONESTA...WEST HICKORY...BLUE JAY...BROOKSTON...BYROMTOWN... CRYSTAL SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR... HASTINGS...JAMISON...KISER CORNERS...LITTLE HICKORY...MAYBURG... MCCRAYS...MINISTER...NEILLTOWN...PENOKE...PIGEON...PORKEY... QUEEN...SHEFFIELD JUNCTION...STARR...STEWART RUN...TRUEMANS... TRUNKEYVILLE...WHIG HILL AND YELLOW HAMMER THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 PM EDT MONDAY EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT MON JUL 10 2006 PAZ007-101745- MERCER PA- 1240 PM EDT MON JUL 10 2006 ...POTENTIALLY DANGEROUS THUNDERSTORMS... INTENSE THUNDERSTORMS WILL MOVE ACROSS MERCER COUNTY... AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SHARON...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MERCER...SHARON AND STONEBORO THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS ON THESE STORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
1 funnel cloud. Local standard time, as filed.
Public reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521094.